MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 CATHETER STYLET

C.R. BARD, INC. (COVINGTON) -1018233 CATHETER STYLET
Catalog Number 004034
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that they could not find any information about cleaning the stylet.The ob tech threw the paper that came with it away.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿incorrect/missing translation; missing instructions, vendor/printer error".However, there was insufficient information to confirm this potential root cause.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "prior to cleaning: use personal protective equipment (e.G.Gloves, gowns, eyewear, face masks or shields, respiratory protection devices) appropriately to protect users from exposure to both chemicals and microorganisms.Caution: after use, devices may be a potential biohazard.Handle in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Between uses, the devices should be cleaned manually (includes pre-soak, brushing, rinsing, and drying), visually examined, and sterilized per the instructions below.Note: if the device does not have an inner lumen (e.G.Stylets), instructions pertaining to inner lumens may be disregarded.Manual cleaning: timing ¿ clean medical device as soon as practical after use (e.G.At the point of use) to prevent soiled materials from drying on the devices.Dried or baked materials on the instrument make the removal process more difficult.Point of use pre-cleaning ¿ remove excess soil with cool (maximum 25°c, 77°f) running potable tap water.While rinsing, actuate the device and use a clean, soft bristle brush to brush for a minimum of one (1) minute.For lumen devices, the brush should be the equivalent diameter and length as the lumen¿s diameter and length.Cleaning: cleaning solution - prepare, use, and rinse an enzymatic detergent solution according to manufacturer¿s instructions.Enzol or cidezyme enzymatic detergent was validated with these devices using 1oz per gallon of warm potable tap water (27°c to 44°c, 81°f to 111°f).1 if using an equivalent enzymatic detergent solution, refer to manufacturer¿s instructions for dilution and water temperatures.Water temperature should not exceed 45°c (113°f) for any step of this cleaning process.Presoak - completely immerse the device in the enzymatic detergent solution for a minimum of one (1) minute.Allow the detergent solution to fill all components by manipulating the device.Actuate and brush - after soaking, actuate and brush the device to clean all internal and external surfaces.The brush should be a clean, soft bristle brush with an equivalent diameter and length as the lumen, if applicable.Flush the device with a minimum of 50 ml of detergent solution with a syringe of an appropriate size.Repeat the flush process nine (9) times for a total of ten (10), ensuring all fluid is clear of visible soil and debris.If visible soil is detected during the final lumen flush, repeat brushing and flushing of the lumen steps.Rinsing ¿ rinse the device thoroughly under warm running potable tap water with a temperature range of 27°c to 44°c (81°f to 111°f) for a minimum of one (1) minute to remove any residual detergent or debris.For lumen devices, use a syringe of an appropriate size to flush the lumen with a minimum of 50 ml of warm potable tap water with a temperature range of 27°c to 44°c (81°f to 111°f).Repeat the flush process twice for a total of three (3) times.Drying: dry the device with a clean, lint-free cloth.Visual inspection: examine each device for cleanliness.If visible soil remains, repeat manual cleaning instructions.For devices that fail visual inspection after multiple cleaning attempts, handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations for disposal of biohazardous waste.Devices have been validated for manual cleaning per the instructions provided.Any deviations from the recommended parameters must be validated by the user.Verify that devices are free of deformations (e.G.Bent, broken, corroded, cracked, worn, or fractured) that may impact its intended use.Do not use the device if it is damaged or defective.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Corrosion will lead to rust on stainless steel.Rust particles can be transferred to other instruments.Therefore, devices should be removed from service to prevent formation of rust on other instruments.Sterilization conditions: device should be sterilized in accordance with manufacturer¿s directions using the sterilization cycle parameters below.Ensure device is clean and dry.Device should be placed inside a sterilization tray according to the manufacturer¿s directions.Device should be double wrapped with hospital sterilization wrap.When sterilizing multiple instruments in one autoclave cycle, ensure that the sterilizer¿s maximum load is not exceeded.Allow the device to cool to room temperature after sterilization prior to use.Devices have been validated per the instructions provided.Any deviations from the recommended sterilization parameters must be validated by the user.Storage and replacement: store devices in a dry and clean environment.Contact c.R.Bard, inc.To replace devices as necessary: (b)(4) or email: (b)(4).H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CATHETER STYLET
Common Device Name
STYLET
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19719386
Report Number1018233-2024-04150
Device Sequence Number8275141
Product Code EZB
UDI-Device Identifier00801741049033
UDI-Public(01)00801741049033
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number004034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Initial Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown